| Catalog Number |
0134460 |
| Medical Device Problem Codes |
Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Hernia (2240); Insufficient Information (4580)
| Date of Event |
02/09/2016
Type of Reportable Event
Serious Injury
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix l/p and ventrio patch on (b)(6) 2007.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient sustained personal injury, experienced emotional distress and the device was defective.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol mesh - composix l/p (device #1).An additional emdr was submitted to represent the bard/davol ventrio patch (device #2).Should additional information be provided, a supplemental emdr will be submitted.Other text : not returned.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix l/p and ventrio patch on (b)(6) 2007.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient sustained personal injury, experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2007 ¿ patient was diagnosed with ventral hernia thereby underwent laparoscopic repair with implant of composix l/p mesh (device 1).Per operative notes, ¿a composix l/p mesh (device 1) was placed and tacked.¿ (b)(6) 2016 ¿ patient was diagnosed with recurrent incisional hernia thereby underwent open repair with implant of ventrio mesh (device 2).Per operative notes, ¿the hernia sac was removed.The composix l/p mesh was visible and palpable inferior to the defect.Adhesions were lysed.A ventrio mesh (device 2) was placed intraperitoneally and secured to the anterior abdominal wall using sutures.¿.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol mesh - composix l/p (device #1).An additional emdr was submitted to represent the bard/davol ventrio patch (device #2).Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.